Alert archive / Louisiana / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind chill advisory at Jan 1, 2018, 3:55 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 1, 2018, 8:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2018, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 1, 2018, 8:00 PM CST
- Expired
- Jan 2, 2018, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.9 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:30 AM CST, 25 minutes earlier.
Area forecast discussion, Jan 1, 3:30 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
330 AM CST Mon Jan 1 2018
.SYNOPSIS...
A strong surface high pressure system will drift from the
northern Plains states this morning to the Mississippi River
Valley on Tuesday and Wednesday, keeping our region in a cold
pattern through mid-week. High pressure weakens as we approach
next weekend.
.DISCUSSION...
Cold weather has invaded the forecast region, with temperatures as
of 3 am ranging from the lower 20s in central Louisiana to the
lowers 30s in southeast Texas. Gusty north to northeast winds have
been blowing over 20 mph at times, and combined with the high
cirrus cloud cover, has probably helped keep temperatures from
dropping faster early this morning. Will continue the hard freeze
warning and wind chill advisory for most of the area through 10
am this morning.
Temperatures are only going to warm into the low to mid 30s today,
and tonight will bring another round of extremely low temperatures
and associated low wind chills. This cycle will likely repeat
again on Tuesday and Tuesday night, before we start to see a
little warming trend as we approach the latter part of the week.
By this weekend, temperatures will moderate, and will be watching
an approaching frontal system that will bring rain chances back
into the forecast either late in the weekend or early next week.
Erickson
&&
.MARINE...
A gale warning continues for the coastal waters due to expected
wind gusts in excess of 34 knots through the day today. Conditions
will improve slightly tonight to small craft advisory levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 33 17 35 17 / 0 0 0 10
LCH 35 20 36 21 / 0 0 0 10
LFT 35 19 38 21 / 0 0 0 10
BPT 36 22 36 23 / 0 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning from midnight tonight to 9 AM CST Tuesday
for LAZ052>055-073-074.
Wind Chill Advisory until 10 AM CST this morning for LAZ027>033-
041>045-052>055-073-074.
Wind Chill Advisory from midnight tonight to 10 AM CST Tuesday
for LAZ052>055-073-074.
Hard Freeze Warning until 10 AM CST this morning for LAZ027>033-
041>045-052>055.
Hard Freeze Warning from 8 PM this evening to 10 AM CST Tuesday
for LAZ027>033.
Wind Chill Advisory from 8 PM this evening to 10 AM CST Tuesday
for LAZ027>033.
Hard Freeze Warning from 10 PM this evening to 10 AM CST Tuesday
for LAZ041>045.
Wind Chill Advisory from 10 PM this evening to 10 AM CST Tuesday
for LAZ041>045.
TX...Wind Chill Advisory until 10 AM CST this morning for TXZ180-201-
215-216-259>262.
Wind Chill Advisory from midnight tonight to 10 AM CST Tuesday
for TXZ215.
Hard Freeze Warning until 10 AM CST this morning for TXZ180-201-
216-259>262.
Hard Freeze Warning from 8 PM this evening to 10 AM CST Tuesday
for TXZ180-259-260.
Wind Chill Advisory from 8 PM this evening to 10 AM CST Tuesday
for TXZ180-259-260.
Hard Freeze Warning from 10 PM this evening to 10 AM CST Tuesday
for TXZ201-215-216-261-262.
Wind Chill Advisory from 10 PM this evening to 10 AM CST Tuesday
for TXZ201-216-261-262.
GM...Small Craft Advisory from 9 PM this evening to 6 AM CST Tuesday
for GMZ470-472-475.
Gale Warning until 9 PM CST this evening for GMZ470-472-475.
Low Water Advisory until 10 AM CST this morning for GMZ430-432-
435.
Small Craft Advisory until 9 PM CST this evening for GMZ430-432-
435.
Small Craft Advisory from 11 AM this morning to 6 AM CST Tuesday
for GMZ450-452-455.
Gale Warning until 11 AM CST this morning for GMZ450-452-455.
&&
PUBLIC...15Hazardous weather outlook, Dec 31, 5:54 AM CST, 22 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 554 AM CST Sun Dec 31 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 554 AM CST Sun Dec 31 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Patchy light rain and drizzle can be expected this morning, with precipitation ending by midday. An arctic airmass will move into the area later today. Precipitation is expected to be gone by the time freezing temperatures arrive, but any lingering moisture on area roads, especially elevated roadways and bridges, could result in a few slick spots. A Hard Freeze Warning is in effect for tonight. Overnight lows will fall into the upper teens to middle 20s, and hard freeze conditions are expected to last from roughly 8 to 12 hours. In addition, gusty north winds will produce dangerously low wind chills. Wind chill temperatures will fall to between 5 and 13 degrees across much of the area overnight and a Wind Chill Advisory is also in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday Unusually cold temperatures will persist through much of the week. Overnight lows Monday and Tuesday nights are expected to reach the middle teens to lower 20s, and extended durations (at least 8 hours) of hard freeze conditions are expected areawide both nights. Brisk northerly winds will also continue into Monday night and are again expected to result in wind chill temperatures into the single digits Monday night into Tuesday morning. Additional Hard Freeze Warnings and Wind Chill Advisories are expected to be issued over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-011200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 554 AM CST Sun Dec 31 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight An arctic airmass will move over the coastal waters today into tonight. Strong and gusty northerly winds will develop with seas rapidly building and becoming very rough. A Gale Warning is in effect from this evening through the overnight hours as frequent gusts to gale force can be expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The Gale Warning will continue into the day Monday with frequent gusts to gale force and seas up to 10 feet possible over the outer coastal waters. Winds and seas will begin to diminish Monday night, but Small Craft Advisory conditions are still expected. Winds and seas should fall below advisory criteria during the day Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:45 AM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 30 hr |
| Jan 1, 3:57 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 42 hr |
| Jan 1, 3:57 PM CST | Low Water Advisory | LCH | 19 hr |
Nearby
Wind Chill Advisories in Louisiana, 2018Wind Chill Advisories in Texas, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.